Doctors treat central Indiana toddler with Narcan after OD

Photo of naloxone
A kit with naloxone, also known by its brand name Narcan,(AP Photo/Mel Evans)

 

YORKTOWN, Ind. (AP) — Police say doctors treated a central Indiana toddler with the overdose reversal drug Narcan after he apparently ingested opiates that he found.

Police say the Yorktown 16-month-old arrived at an emergency room Wednesday night in critical condition but his condition improved after receiving the Narcan.

The boy’s mother told police she had found him near her bedroom “with a piece of plastic that had a powdery substance in it” in his mouth. A member of the woman’s extended family took the boy to a hospital over her objections.

The (Muncie) Star Press reports the woman faces preliminary charges of neglect of a dependent, unlawful possession of a syringe and possession of paraphernalia. She was being held under a $10,000 bond.

Yorktown is about 45 miles (70 kilometers) northeast of Indianapolis.

Copyright 2017 The Associated Press. All rights reserved. This material may not be published, broadcast, rewritten or redistributed.